CSN Login
Members Online: 9

the monster (aka prostate cancer)

muckdown
Posts: 27
Joined: Jul 2011

My PSA went up to 5.4 after robot surgery and radiation ,this has been over a long stretch of time 2009 .So my urologist is putting me on eliguard. Iam was very apprensive. Reading the side effects was no help . He has started my out on a 1 month therapy which is good.The trade off is your sexual life. My wife died 8 months ago .We didn,t have sex much and I consider my life going down hill after robot surgery. As Iam typing this I think I will discuss depression with the urologist. I know I havn,t  gone thru as much as other members here and I should be greatful and stop whinning. Maby its imature but I still conjur up the ocassion erection and the hard to get orgasim.I recogonize I had better get my priorities straight again after reading what members are going thru to keep a standaerd of life.

Since my wife has died life to me hasn,t improved and I would like to be left alone,however Prostate cancer doesn,t have a conscience ,its hard fighting all the demons but Iam still hanging in there for the time being

Samsungtech1
Posts: 350
Joined: Jan 2011

We do not always get to choose where life willlead us.  I am sorry for the loss of your wife.  I think we all want to die first.  Easier.  As we get older we begin to understand that it might not be fair, but it is what it is.  Not sure of your age, but I am 66,  and all my friends are dead.  I realized several months ago that I can help others who are unable to help themselves I started volunteering, but dr. Appts are eating up my time.  I was getting into a 28 day run, but other problems now have me visiting dr.s at least twice a week.  Hoping this will pass so I can get back to volunteering.

I know it sounds like a clche, but helping others is agood way to fillyour time. When you listen to others who are really having a hard time it changes your views.

I would recommend you get away from urologist and get a med oncologist.  

Mike

ralph.townsend1's picture
ralph.townsend1
Posts: 350
Joined: Feb 2012

I'm sorry for your loss!! I will only imagine the loneliness your loss.

 

You fight this cancer with all you got, and I will supply the prayers!

VascodaGama's picture
VascodaGama
Posts: 1518
Joined: Nov 2010

Muckdown

 

Welcome back.

I am sorry for the death of your wife. I recall your last thread about rising PSA ( http://csn.cancer.org/node/242183 ). In the same thread I posted about my experience with Eligard.

One thing you must care for is the “mood changes” symptom caused by the hormonal treatment. You may be feeling depressed and the hypogonadism status will worsen the condition. I would recommend you to participate on cancer gatherings with other patients at a local community. You could ask for a location from your care givers.

Please do not be hesitant in committing yourself to such gathering. It will do well while experiencing those mood swings. The effect do not last forever. In my case they come during a period of one month and I become quite irritable with everybody and trivial things, without realising that it all was a cause of my mental status.

 

I am hanging here and you will do so in there. Cheer it up buddy.

Wishing things improve in your journey.

Best

VGama

muckdown
Posts: 27
Joined: Jul 2011

thanks all for your commnets its always nice to have support from others going thru there prosate cancer experiences

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network